Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 33, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 31, 2000, 5:31 PM EDT for Sussex County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2000, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 31, 2000, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Sussex County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 312133 FFWAKQ VAC183-312215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 531 PM EDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 615 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL JUST NORTHWEST OF WAVERLY... STATIONARY. DOPPLER RADAR ESTIMATED BETWEEN ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN ON ROUTE 460 BETWEEN WAVERLY AND DISPUTANTA DURING THE PAST 30 MINUTES. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...WAVERLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY gBE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:05 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 31, 3:05 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 305 PM EDT THU AUG 31 2000 UPR LOW OVER SC/GA WILL CONTINUE TO PLAY A ROLE IN THE REGION'S WEATHER THROUGH MUCH OF THE WEEKEND. HWVR...AS LOW WKNS...THINK PCPN POTENTIAL WILL BECOME MORE WIDELY SCTD. FOR TNGT...SHWRS/TSTMS DVLPG ACRS RGN ATM SHOULD PRST UNTIL 01Z/02Z. THEN LOW CLDS/FOG WILL BE THE DOMINANT WX FACTOR. XPC FRI TO BE MUCH LIKE TODAY WITH ERY MORNING LOW CLDS/FOG AND SOME SUN IN THE AFTN. SUN WILL BE MOST PREVALENT SRN 2/3RDS OF CWFA...WITH TEMPS WARMING TO TDA'S LVLS. HEATING SHOULD ALLOW FOR CNVTN TO DVLP BY MID AFTN...WITH 40 PCT POPS COVERING THE AREA. MUCH OF THE SAME FRI NGT/SAT...ALTHO HAVE KEPT POPS IN THE 30 PCT RANGE. NOT A LOT OF CONFIDENCE IN WEEKEND BEING AS DRY AS MID SHIFT FCSTR THOUGHT...BUT WOULD PREFER NOT TO FLIP FLOP TOO BADLY ATTM. IN XTNDD...MDLS NOT IN GREAT AGREEMENT WITH REGARD TO FNT MOVG SWD THROUGH REGION LABOR DAY INTO TUE. HAVE SEEN NEW NOGAPS...WHICH IS WETTER FOR TUE THAN ERYR ECMWF. MRF WOULD ALSO ARGUE FOR A WETTER SOLUTION ON TUE. SO WILL PUT SCT SHWRS/TSTMS IN FOR TUE IN XTNDD. TEMPS THRUT XTNDD PD IN THE NORMAL RANGE. MARINE...SCA CONTD TNGT FOR SEAS ALL CSTL WTRS. FCSTID = 59 RIC 71 84 71 86 / 50 40 30 30 ORF 73 86 73 87 / 40 40 30 30 ECG 73 86 73 87 / 40 40 30 30 SBY 71 82 71 84 / 50 40 30 30 FVX 70 84 71 85 / 50 40 30 30 AKQ 71 84 71 86 / 50 40 30 30 PHF 73 86 73 87 / 40 40 30 30 OXB 71 80 71 82 / 50 40 30 30 .AKQ... MD...SCA FENWICK ISL TO CHINCOTEAGUE. NC...SCA CHINCOTEAGUE TO VA/NC BORDER. VA...SCA VA/NC BORDMER TO CURRITUCK LIGHT. SAMMLER
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.